Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 18, 2000, 2:03 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 2:03 PM MDT (20:03 UTC)
- Expired
- Jul 18, 2000, 4:00 PM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 182005 FFWABQ NMC028-039-043-182200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 203 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO EXTREME SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO NORTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 400 PM MDT * AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER THE NORTHERN AND WESTERN PORTIONS OF THE CERRO GRANDE BURN AREA. THE STONGEST STORM WAS OVER OR NEAR PAJARITO MOUNTAIN. GENERAL MOVEMENT WAS TOWARDS THE EAST AT AROUND 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... OVER LOS ALAMOS AT 240 PM MDT 7 MILES NORTH OF WHITE ROCK AT 325 PM MDT ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTESN. KNOW WHERE HIGHER GROUND IS LOCATED. CSM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:50 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 18, 10:50 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1050 AM MDT TUE JUL 18 2000 ONLY MINOR CHANGES FOR THE MIDDAY UPDATE...MAINLY TO MAKE TIME REFERENCE CHANGES. BUMPED TEMPS UP A COUPLE OF DEGREES IN MOST ERN ZONES AND ADDED/ADJUSTED A FEW WIND SPEEDS AREAWIDE. DESPITE NEW NGM POP GUIDANCE...WILL NOT LOWER CURRENT FORECASTED PRECIP CHANCES VERY MANY PLACES FOR THIS PM/EVENING. DECENT AMOUNT OF MOISTURE EXISTS OVER MUCH OF THEj AREA LOOKING AT CURRENT DEWPOINTS AND WATER VAPOR LOOPS. MODERATELY STEEP LAPSE RATES AS WELL. 40 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Jul 17, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 30 min |
| Jul 18, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 40 min |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.